Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 62, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 29, 2019, 3:32 PM CDT for Smith County, Wood County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2019, 3:32 PM CDT (20:32 UTC)
- Expired
- May 29, 2019, 4:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.75 in
Counties Smith County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 3:36 PM CDT | TORNADO | 5 Sw Yantis, TX | A NWS STORM SURVEY AND EYEWITNESSES CONFIRMED THAT AN EF0 TORNADO FIRST TOUCHED DOWN NEAR THE INTERSECTION OF FM 515 AND FM 17 WHERE TIN WAS LIFTED AND PEELED BACK FROM A TRAILER. THE TORNADO THEN TRAVELED IN A EAST NORTHEAST DIRECTION CROSSING OVER THE WEST F |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:46 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.3
The text
As transmitted.
695
WFUS54 KSHV 292032
TORSHV
TXC423-499-292100-
/O.NEW.KSHV.TO.W.0062.190529T2032Z-190529T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
332 PM CDT Wed May 29 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northwestern Smith County in northeastern Texas...
Northwestern Wood County in northeastern Texas...
* Until 400 PM CDT.
* At 332 PM CDT, a confirmed tornado was located over Grand Saline,
or 10 miles west of Mineola, moving northeast at 50 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Emergency Management confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Mineola, Winnsboro, Quitman, Pleasant Grove, Golden, Forest Hill,
Alba and Yantis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3296 9517 3256 9559 3269 9559 3272 9564
3296 9567
TIME...MOT...LOC 2032Z 223DEG 49KT 3267 9567
TORNADO...OBSERVED
HAIL...1.75IN
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 29, 1:26 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 29, 1:26 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Shreveport LA
126 PM CDT Wed May 29 2019
.UPDATE...
To zones to add Tornado Watch headline & to AVIATION discussion.
&&
.SHORT TERM...
The SPC has issued a Tornado watch until 8pm for SE OK, NE TX and
adjacent SW AR. Thunderstorms are coming through the DFW
metroplex now and will be arriving mid to late afternoon in our
cwa. Our cap is lifting and weakening with heating and this will
continue with the eventual organizing of cells into a QLCS to
affect our NW half of Co/Pa through midnight. So potentially
another watch if a good cool pool gets involved, but the front is
so weak on forcing things may have a tough time. The models all
ease the decaying line across the SE half of cwa, but it will run
out of gas on today's heating and need the convective assist to
survive overnight before plugging in again tomorrow, too far East
perhaps to have to even be concerned about. Our day two outlook is
for general only our cwa. /24/
.AVIATION...
For the ArkLaTex, Thunderstorms developing along a line from KDAL
to KMCL and will overspread our TX terminals by midnight. Current
timing is mainly for evening hours from early evening at KTYR/KTXK
to near KSHV perhaps by midnight if a good push into a squall line
is successful by the upper storm over the OK/TX panhandles moving
NE already. This will linger for our remaining terminals into the
overnight and potentially even this time tomorrow. SFC winds
shifting to SW then NW 5-10KT and IFR/MVFR will hang tough. /24/
&&
.PREV DISCUSSION... /issued 1140 AM CDT Wed May 29 2019/
SHORT TERM...
Another muggy day out with low 70s dew points and low to mid 80s
temps and low 90s HX. Skies are Cloudy NW to mostly cloudy SE.
KSHV Doppler radar is showing some scattered cells from Tyler to
Texarkana with mosaics showing much more numerous thunderstorms
from Dallas to Mcalester and Fayetteville edging slowly our way.
We are still on course with pops and weather, ramping up from
here with additional heating. The HRRR is looking at 19-21Z for
our NW most counties. So we may well be looking at a convective
watch to bleed over into our FFA start time this evening. The
HRRR shows a line evolving to affect only the NW half of the cwa
by 06Z. This does not include arrival into the SHV metro area. The
cap on this mornings sounding was huge and is about to resampled
with an 18Z flight. A solid cool pool could change everything. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 88 67 88 / 20 40 10 10
MLU 70 88 68 89 / 0 40 20 10
DEQ 67 85 61 85 / 80 20 10 10
TXK 70 85 64 85 / 60 30 10 10
ELD 70 87 64 87 / 20 40 10 10
TYR 71 85 66 84 / 60 30 10 20
GGG 71 87 66 87 / 40 40 10 10
LFK 71 88 70 88 / 20 50 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch from 7 PM CDT this evening through Thursday
morning for ARZ050-051-059>061-070.
LA...None.
OK...Flash Flood Watch from 7 PM CDT this evening through Thursday
morning for OKZ077.
TX...Lake Wind Advisory until 7 PM CDT this evening for TXZ108>111-
124-125-136-137-149-150.
Flash Flood Watch from 7 PM CDT this evening through Thursday
morning for TXZ096-097-108>112-124-125.
&&
24/50Hazardous weather outlook, May 29, 1:22 PM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 122 PM CDT Wed May 29 2019 ARZ072-073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-301830- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 122 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will begin to move into the area this evening and through much of the overnight hours. Brief heavy rain and strong gusty winds will possible with a some storms that develop, but the risk of any severe storms will be diminishing quickly after early this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A few showers and thunderstorms may redevelop during the day Thursday, followed by a fairly quiet, but warm and humid weekend. Thunderstorms may begin to gradually increase by early next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters are not anticipated at this time for Wednesday night. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 136>138-301830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison- 122 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will begin to move into the area from the west this afternoon and some storms are expected to be severe. Damaging wind gusts, large hail, and a possibility of tornadoes exists with any severe storms. The risk of severe storms in this area is expected to diminish greatly by late this evening and most of the storms should push to the east after midnight. A Flash Flood Watch will also be in effect from 7 pm Wednesday evening until 7 am Thursday morning as fairly saturated soils will allow for quick runoff with any heavy rain that occurs. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms should be mostly east of the area by Thursday morning, with a fairly quiet, but warm and humid weekend expected. Thunderstorms may begin to gradually increase by early next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is requested this afternoon through at least the early evening hours. 50
In the hours before
Special weather statement, May 29, 3:11 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
311 PM CDT Wed May 29 2019
TXZ096-292100-
Red River TX-
311 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RED RIVER COUNTY
UNTIL 400 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blossom, or 7 miles east of Paris, moving northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Manchester, Detroit, Redland, Silver City, Kanawha, Negley, Kiomatia,
Albion and Woodland.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Oklahoma...and northeastern Texas.
LAT...LON 3388 9531 3388 9528 3391 9528 3389 9526
3389 9525 3393 9525 3396 9523 3394 9516
3394 9513 3390 9512 3392 9508 3386 9504
3386 9500 3385 9499 3386 9497 3383 9495
3358 9531
TIME...MOT...LOC 2011Z 222DEG 28KT 3368 9541
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:12 AM CDT | Lake Wind Advisory | SHV | Camp, Cherokee, Franklin, Gregg, Morris, Rusk and 4 more | 16 hr |
| May 29, 10:00 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 7 days |
| May 29, 10:02 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 21 days |
| May 29, 3:11 PM CDT | Special Weather Statement | SHV | Red River | 49 min |
| May 29, 3:16 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 59 min |
| May 29, 3:59 PM CDT | Tornado Warning | SHV | Wood | 46 min |
| May 29, 4:14 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 46 min |
| May 29, 4:32 PM CDT | Tornado Warning | SHV | Camp, Franklin, Titus, Wood | 43 min |
| May 29, 4:56 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Upshur, Wood | 49 min |
| May 29, 5:15 PM CDT | Tornado Warning | SHV | Camp, Franklin, Titus | 45 min |
| May 29, 5:28 PM CDT | Tornado Warning | SHV | Camp, Titus, Upshur, Wood | 47 min |
| May 29, 5:38 PM CDT | Tornado Warning | SHV | Smith, Wood | 52 min |
| May 29, 6:09 PM CDT | Special Weather Statement | SHV | Morris | 51 min |
| May 29, 6:29 PM CDT | Special Weather Statement | SHV | Camp | 46 min |
| May 29, 6:43 PM CDT | Special Weather Statement | SHV | Red River | 47 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.